I am taking 100mg of metoprolol and Flecainide for afib. Has anyone had any problems with anxiety on these meds?
Interested in more discussions like this? Go to the Heart Rhythm Conditions Support Group.
I am on Metropolol 25 mgr. a day, for Afib, never had any side effects., (Margreet)
I am trying now to work with my primary care physician and the physician assistant in cardiology. They have come up with two medications which I will look up and let you know what they are. I am totally against adding medication to counteract another medication side effects. I am more for switching the meds than adding meds. Thus, the reason for this post. I have been told by the doctor that these meds don’t cause anxiety so I want to hear from others who have actually taken the meds if they have experienced this before I start adding meds. I remember reading from this site that anxiety was experienced with only 25mg of metoprolol and I am on 100mg per day. I also have not had anyone say they have been on Flecainide, which I am also interested in.
Jump to this post
@justkiddingkim6, I neglected to make clear that my wife was on Flecainide for three weeks after her SVT diagnosis last Fall. Her dosage was 100mg twice daily. Her experience was unpleasant — in fact, probably hazardous, because it caused her to reach fatigue within 15 minutes while simply walking on a treadmill. This is a woman who has performed 60-mile 3-day hikes raising money to fight breast cancer. Her cardiologist switched her to Cartia XT for a month, then dropped the extra medications and returned her to her regular medicinal regimen before the end of 2019. Now, she's in the gym downstairs for an hour 5 or 6 days a week. Martin
I have been taking metoprolol for at least 10 years. I was having fluttering feelings in my chest while walking for exercise and went to my cardiologist. He prescribed metoprolol which seemed to take care of it. I have always been active, and at 63 still walk almost every day. I take other blood pressure meds and would really like to get off the metoprolol because of the side effects, mostly edema and ED with me. Might those A-Fib conditions reoccur. I work very closely with my primary and we test doses and possibly eliminating or changing drugs that better fit me. I was thinking of asking her if we could ween me off to see what happens. Is this a reasonable idea?
I am not a medical professional, but I would say that if you are having side effects from the metopropol (beta blocker) you could certainly try to wean off it. It, in combination with the BP medication, may be "overloading the system" somehow. I know that I felt much more energetic and clear-headed when I came off beta-blockers and switched to other medication, with no obvious cardiac ill effects. They were evidently not doing all that much for my occasional a-fib. Give it a try?
If your afib is sporadic, can you take diltiazem as a "pill in the pocket?" I do know you have to be careful tapering the beta blocker. Good luck!
Be very careful with flecainide. It can cause blacking out. My husband crashed my car into a telephone pole due to its side effects. He was prescribed it for afib as well.
Many thanks to all for this useful discussion. I am wondering if any of you know if it is safe to take a sleep aid when on 25 ml of Metroprolol and if so, which ones.
AJ, some sleep aids are contra-indicated wtih Metoprolol. Some research has shown that melatonin supplement can help with sleep for people taking beta-blockers.
– Repeated Melatonin Supplementation Improves Sleep in Hypertensive Patients Treated with Beta-Blockers: A Randomized Controlled Trial https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3443766/
I suggest talking to your doctor and/or pharmacist before taking a sleep aid with Metoprolol.
Thank you so much, Colleen. This is helpful to know and I'll follow up with my doctor. I hope I can do something that will help with sleep.
I am taking both these medications (metoprolol and Flecainide" and I am experiencing Lightheadedness and What I refer to as wooziness.
Sometimes occasional dizziness. Anyone else taking both these drugs and having similar concerns?
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In